Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Tingling and swollen lips. Noticed redness after using cortizone 10 cream. Should I consult dermatologist?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
My lips tingle and swell. I've tried all lip balms, some sting. My lips have been like this now for several months. They throb and feel like they r swelling. They burn sometime. I'm trying cortizone 10 cream on them now. I wake up all night having to put lip balm on or my lips feel like they are going to bust. I have redness around outside edges of lips sometimes. Should I go see dermatologist.
Posted Fri, 8 Feb 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 16 minutes later
Thanks for writing to us
Your lip tingling and swelling could be due to
1) angioedema
2) allergic reaction to some lip balm, lipstick, some specific food.

I would like to know
1)since how long are you having it
2) if the swelling subsides spontaneously or has been persistent
3)if the swelling is associated with swollen tongue or breathing problem
Uploading an image of the concerned area would be helpful.

In the meanwhile continue with steroid cream and also take an oral antiallergic like cetirizine etc.

A consultation with a dermatologist is encouraged as you might need a course of prescription drugs including oral steroids and oral anti allergics.

Hoping to hear from you soon. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor